Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2020, 8:41 AM EST for Miami-Dade County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2020, 8:41 AM EST (13:41 UTC)
- Expired
- Mar 6, 2020, 9:15 AM EST
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 11 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
074 WUUS52 KMFL 061341 SVRMFL FLC086-061415- /O.NEW.KMFL.SV.W.0005.200306T1341Z-200306T1415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 841 AM EST Fri Mar 6 2020 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Central Miami-Dade County in southeastern Florida... * Until 915 AM EST. * At 841 AM EST, a severe thunderstorm was located over Richmond Heights, or near Kendall, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Miami, Coral Gables, South Miami, Kendall and The Redland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2558 8020 2558 8046 2567 8047 2577 8022 TIME...MOT...LOC 1341Z 266DEG 24KT 2563 8039 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ MM
1 follow-up statement
554
WWUS52 KMFL 061408
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
908 AM EST Fri Mar 6 2020
FLC086-061417-
/O.EXP.KMFL.SV.W.0005.000000T0000Z-200306T1415Z/
Miami-Dade FL-
908 AM EST Fri Mar 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL
EXPIRE AT 915 AM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 2558 8020 2558 8046 2567 8047 2577 8022
TIME...MOT...LOC 1407Z 266DEG 24KT 2564 8021
$$
WeinmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 6:29 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 6, 6:29 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
629 AM EST Fri Mar 6 2020
.Aviation (12Z TAFS)...
A cold front is moving through South Florida this morning. A
period of sub-VFR ceilings will accompany the frontal passage.
Approximate timing is in the TAFS, but further refinements and/or
TEMPOs may be necessary. Should see improvement to prevailing VFR
by around noon today. Initially SW winds will shift to the NW
following the frontal passage. A few brief showers are possible
through the morning hours.
&&
.Prev Discussion... /issued 259 AM EST Fri Mar 6 2020/
Short Term...
Today and Tonight...
A closed upper vortex will progress from the Great Lakes into the
Mid Atlantic and New England States. Surface low pressure will
rapidly deepen northeastward across the western Atlantic by tonight.
The attendant surface cold front -- now evident in Satellite and
Radar imagery across central Florida -- will move southeast through
our area this morning bringing a period of low clouds and a few
showers with it. Initially southwest winds early this morning will
become northwesterly following the frontal passage with breezy
conditions developing later today. The pressure gradient tightens
even further tonight with decently strong pressure rises associated
with surface ridging building in from the west. This will result in
gusty northerly winds tonight, especially over the local waters.
Temperatures during the late morning to early afternoon should top
out in the mid 70s north to mid 80s south before dropping during the
afternoon and evening. A cool and dry night is expected, with lows
ranging from the mid 40s across Glades/Hendry/NW Collier Counties,
to the upper 40s/lower 50s across the interior, to the mid to upper
50s for the east coast metro areas.
Long Term...
Saturday through Thursday...
An area of high pressure centered off to the north will continue
to dominate the weather pattern across South Florida through the
weekend. The pressure gradient will remain tight across the
region throughout most of the weekend which will allow for the
breezy conditions to continue. Winds on Saturday will remain out
of the northeast before starting to shift to more of an easterly
direction by the second half of the weekend. Saturday will
generally be a cooler day across the region as high temperatures
will only rise into the upper 60s across the northern areas to the
lower to mid 70s across the southwestern interior sections. With
the increased easterly flow on Sunday, moderating temperatures
will occur as highs will rise into the lower 70s across the east
coast areas to the upper 70s across the southwestern interior
sections.
Early next week, an area of high pressure will continue to
dominate the weather pattern across the region as it moves into
the western Atlantic and winds will shift to more of a
southeasterly direction. Warmer temperatures will continue to
filter into South Florida as high temperatures will generally
range from the upper 70s across the east coast to the lower 80s
across the interior sections. At the same time, lower level
moisture will start to increase across the region as well that a
passing shower or two cannot be ruled out mainly across the
Atlantic waters. By the middle of the week, both of the GFS and
the ECMWF show an upper level trough moving across the eastern
portion of the country. Any impacts from this system will remain
well to our north as high pressure over the western Atlantic will
remain in control of the weather pattern over South Florida.
Marine...
Hazardous marine conditions will develop today and continue into
next week. Fresh to strong northerly breezes should arrive later
today and persist into Saturday with near Gale force gusts
possible over the Atlantic waters this weekend. The winds should
turn more NE-E by early next week with strong breezes persisting.
This will allow for building seas across the Atlantic and Gulf
waters. The seas are likely to remain elevated for the Atlantic
waters well into next week as notable swell arrives from the
northeast. A Small Craft Advisory is in effect for the Atlantic
and Gulf waters through at least Sunday morning, with the advisory
likely to be extended beyond this time for at least the Atlantic
waters.
Beach Forecast...
A elevated risk for rip currents is expected for the Gulf Beaches
today, with this risk developing for the Atlantic beaches this
weekend. High surf is possible across the Palm Beaches this
weekend as well. Minor coastal flooding may be possible during
times of high tide early next week.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 79 53 68 60 / 30 0 10 10
Fort Lauderdale 82 55 70 62 / 30 0 10 10
Miami 84 54 70 61 / 30 0 10 10
Naples 76 49 72 52 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 1 PM EST this afternoon to 8 AM EDT
Sunday for AMZ650-651-670-671.
GM...Small Craft Advisory from 1 PM EST this afternoon to 8 AM EDT
Sunday for GMZ656-657-676.
&&
Short Term and Aviation/Beaches/Marine...34/SPM
Long Term...55/CWCHazardous weather outlook, Mar 6, 3:13 AM EST, 5 hours 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 313 AM EST Fri Mar 6 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 062015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 313 AM EST Fri Mar 6 2020 ...HAZARDOUS BEACH AND MARINE CONDITIONS INTO THIS WEEKEND... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Marine: breezy winds and building seas are expected across the local waters. Hazardous conditions are expected for small craft operators. Rip Currents: A moderate rip current risk exists for the Gulf beaches of Collier County. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Increasing winds and seas are expected into this weekend. Hazardous marine conditions are expected through early next week. Hazardous beach conditions are expected into the weekend with elevated rip currents and high surf possible. Minor coastal flooding will be possible late this weekend into early next week along the East Coast. Elevated fire weather conditions will be possible this weekend with drier air and breezy winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Mar 6, 8:31 AM EST, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
831 AM EST Fri Mar 6 2020
FLZ073-074-173-174-061430-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
831 AM EST Fri Mar 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
930 AM EST...
* At 830 AM EST, Doppler radar was tracking gusty showers along a
line extending from near Doral to near Intersection Krome And
Kendall Drive to 6 miles southeast of Everglades National Park.
Movement was east at 25 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Miami, Hialeah, Hollywood, Miami Beach, Homestead, Coral Gables,
Key Biscayne, South Miami, Surfside, Homestead General Airport,
Miami Gardens, Turkey Point, Virginia Key, Hallandale, Homestead
Miami Speedway, Black Point, The Redland, Kendall, North Miami and
Doral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2602 8011 2583 8004 2564 8008 2560 8013
2552 8009 2534 8016 2532 8025 2535 8027
2534 8027 2531 8030 2525 8058 2587 8051
2597 8023 2597 8012 2600 8012 2601 8013
TIME...MOT...LOC 1330Z 247DEG 22KT 2583 8042 2565 8049 2535 8050
MMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:31 AM EST | Special Weather Statement | MFL | Miami-Dade | 59 min |
| Mar 6, 8:52 AM EST | Special Marine Warning | MFL | 38 min | |
| Mar 6, 9:06 AM EST | Special Marine Warning | MFL | 54 min | |
| Mar 6, 12:43 PM EST | Rip Current Statement | MFL | Collier | 12 hr |
| Mar 6, 6:30 PM EST | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 5 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.